Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
123456789q

Question about female genital-related side effects from accutane........

Recommended Posts

Ever since starting accutane (1 month in my course) my vulva has been what looks to be "shedding" skin, but I'm unsure if it is skin. Every day in the shower I have to wash away little bits and clusters of white ...stuff. I'm not shedding anywhere else on my body.

I never had this before accutane, and i am not having sex or have had unprotected sex in the last few months, so it is not an STD.

It's really starting to worry me and gross me out, I just wanted to know if anyone here experienced something similar. :redface:

thanks

Share this post


Link to post
Share on other sites

Actually, yes. I became extremely dry in that area and had to resort to using lotion on the outside and lubricant on the inside because not only was I shedding skin, but it became itchy as well.

Share this post


Link to post
Share on other sites
Actually, yes. I became extremely dry in that area and had to resort to using lotion on the outside and lubricant on the inside because not only was I shedding skin, but it became itchy as well.

Oh it's good to know I'm not alone!!

Could you tell me which products you used exactly?

Thank you so much.

Share this post


Link to post
Share on other sites

You're so welcome! I used CVS brand daily moisturizing lotion (body lotion, not face) on the outside and regular ol' KY on the inside. I think the brand name equivalent of the CVS body lotion is either Neutrogena or Vaseline. It's been awhile and I'm sorry I don't fully remember.

Share this post


Link to post
Share on other sites
I'm a little over a month and had my dosage upped about a week ago so I am DRY. I haven't noticed any shedding besides a bit of flakiness on my face. I have noticed that if I miss a part of my body when I'm putting on lotion, that part will be considerably drier than the rest of me. I literally put lotion EVERYWHERE, so I would suggest doing that :). Let us know how it goes!

Share this post


Link to post
Share on other sites

Putting on the lubricant seems to prevent flaking IF i do it 3 or so times a day, once a day seems to not help very much. This condition is rather embarrassing when I'm with my boyfriend! haha. :razz::redface:

Share this post


Link to post
Share on other sites

Many of us are probably using condoms while on accutane. So its not a good idea to use vaseline on the genital area, even if its just to mositurize. Vaseline breaks condoms and there could still be some there if you were to wash it off first.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×